Alert archive / California / Red Flag Warnings in 2017

Red Flag Warning 11, NWS Reno, NV

July 22, 20177 counties in California; Washoe County, Nevada

NWS Reno, NV issued this red flag warning at Jul 22, 2017, 9:09 AM PDT for 7 counties in California; Washoe County, Nevada. It took effect at Jul 23, 2017, 1:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2017, 9:09 AM PDT (16:09 UTC)
In effect from
Jul 23, 2017, 1:00 PM PDT
Expired
Jul 23, 2017, 10:05 PM PDT
In force
9 hr
Issued by
NWS Reno, NV

Counties El Dorado County, CA, Lassen County, CA, Modoc County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Washoe County, NV

The radar

The Reno radar (KRGX), 95 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 4.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2017-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2017-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3079 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

500 
WWUS85 KREV 221609
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
909 AM PDT Sat Jul 22 2017

CAZ273-NVZ459-230415-
/O.UPG.KREV.FW.A.0007.170723T2000Z-170724T0600Z/
/O.NEW.KREV.FW.W.0011.170723T2000Z-170724T0400Z/
Mono and Eastern Alpine Counties-
Mineral and Southern Lyon Counties-
909 AM PDT Sat Jul 22 2017

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SUNDAY DUE TO
THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR MONO AND EASTERN ALPINE
COUNTIES AND WEST CENTRAL NEVADA...

The National Weather Service in Reno has issued a Red Flag
Warning for thunderstorms and strong outflow winds, which is in
effect from 1 PM to 9 PM PDT Sunday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...Fire Zone 273 Mono and Eastern Alpine Counties 
  and Fire Zone 459 Mineral and Southern Lyon Counties.

* THUNDERSTORMS...A scattered mix of wet and dry thunderstorms is
  expected for Sunday afternoon and evening. The thunderstorms
  will turn wet during the evening. Any dry strikes outside rain
  cores will have the potential to start new fires.

* OUTFLOW WINDS...up to 50 mph.

* IMPACTS...Lightning can create new fire starts and may combine
  with strong outflow winds to cause fires to rapidly grow in size
  and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ270-278-NVZ450-453-458-230415-
/O.UPG.KREV.FW.A.0007.170723T2000Z-170724T0600Z/
/O.NEW.KREV.FW.W.0011.170723T2200Z-170724T0700Z/
Surprise Valley California-Eastern Lassen County-
Western Nevada Sierra Front-West Central Nevada Basin and Range-
Northern Washoe County-
909 AM PDT Sat Jul 22 2017

...RED FLAG WARNING IN EFFECT FROM 3 PM SUNDAY TO MIDNIGHT PDT
SUNDAY NIGHT DUE TO THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR 
NORTHEAST CALIFORNIA AND NORTHWEST NEVADA...

The National Weather Service in Reno has issued a Red Flag
Warning for thunderstorms and strong outflow winds, which is in
effect from 3 PM Sunday to midnight PDT Sunday night. The Fire
Weather Watch is no longer in effect.

* AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire 
  Zone 278 Eastern Lassen County, Fire Zone 450 Western Nevada 
  Sierra Front, Fire Zone 453 West Central Nevada Basin and 
  Range and Fire Zone 458 Northern Washoe County.

* THUNDERSTORMS...A scattered mix of wet and dry thunderstorms is
  expected for Sunday afternoon and evening. Any dry lightning
  strikes may cause new wildfires in the area.

* OUTFLOW WINDS...up to 60 mph.

* IMPACTS...Lightning can create new fire starts and may combine
  with strong outflow winds to cause fires to rapidly grow in size
  and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ271-272-230415-
/O.NEW.KREV.FW.W.0011.170723T2200Z-170724T0700Z/
Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada
Counties-Greater Lake Tahoe Area-
909 AM PDT Sat Jul 22 2017

...RED FLAG WARNING IN EFFECT FROM 3 PM SUNDAY TO MIDNIGHT PDT
SUNDAY NIGHT DUE TO THUNDERSTORMS AND STRONG OUTFLOW WINDS FOR 
THE TAHOE BASIN AND WESTERN LASSEN...EASTERN PLUMAS AND EASTERN
SIERRA COUNTIES...

The National Weather Service in Reno has issued a Red Flag
Warning for thunderstorms and strong outflow winds, which is in
effect from 3 PM Sunday to midnight PDT Sunday night.

* AFFECTED AREA...Fire Zone 271 Western Lassen/Eastern 
  Plumas/Eastern Sierra/Eastern Nevada Counties and Fire Zone 
  272 Greater Lake Tahoe Area.

* THUNDERSTORMS...Isolated wet and dry thunderstorms are expected
  for Sunday afternoon and evening. Any dry lightning strikes may
  cause new wildfires in the area.

* OUTFLOW WINDS...up to 50 mph.

* IMPACTS...Lightning can create new fire starts and may combine
  with strong outflow winds to cause a fire to rapidly grow in
  size and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
6 follow-up statements
629 
WWUS85 KREV 222222
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
322 PM PDT Sat Jul 22 2017

CAZ273-NVZ459-231400-
/O.CON.KREV.FW.W.0011.170723T2000Z-170724T0400Z/
Mono and Eastern Alpine Counties-
Mineral and Southern Lyon Counties-
322 PM PDT Sat Jul 22 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM PDT
SUNDAY FOR MONO AND EASTERN ALPINE COUNTIES AND WEST CENTRAL
NEVADA...

* AFFECTED AREA...Fire Zone 273 Mono and Eastern Alpine Counties 
  and Fire Zone 459 Mineral and Southern Lyon Counties.

* THUNDERSTORMS...A scattered mix of wet and dry thunderstorms 
  is expected for Sunday afternoon and evening. The 
  thunderstorms will turn wet during the evening. Any dry 
  strikes outside rain cores will have the potential to start 
  new fires.

* OUTFLOW WINDS...up to 50 mph.

* IMPACTS...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause fires to rapidly grow in 
  size and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ270>272-278-NVZ450-453-458-231400-
/O.CON.KREV.FW.W.0011.170723T2200Z-170724T0700Z/
Surprise Valley California-
Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada
Counties-Greater Lake Tahoe Area-Eastern Lassen County-
Western Nevada Sierra Front-West Central Nevada Basin and Range-
Northern Washoe County-
322 PM PDT Sat Jul 22 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM SUNDAY TO
MIDNIGHT PDT SUNDAY NIGHT FOR NORTHEAST CALIFORNIA AND NORTHWEST
NEVADA...

* AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire 
  Zone 271 Western Lassen/Eastern Plumas/Eastern Sierra/Eastern 
  Nevada Counties, Fire Zone 272 Greater Lake Tahoe Area, Fire 
  Zone 278 Eastern Lassen County, Fire Zone 450 Western Nevada 
  Sierra Front, Fire Zone 453 West Central Nevada Basin and 
  Range and Fire Zone 458 Northern Washoe County.

* THUNDERSTORMS...Isolated to scattered wet and dry thunderstorms
  are expected for Sunday afternoon and evening. Any dry 
  lightning strikes may cause new wildfires in the area.

* OUTFLOW WINDS...up to 50 mph in zones 271 and 272 and up to 60 
  mph elsewhere.

* IMPACTS...Lightning can create new fire starts and may combine
  with strong outflow winds to cause fires to rapidly grow in size
  and intensity.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
726 
WWUS85 KREV 231029
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
329 AM PDT Sun Jul 23 2017

CAZ273-NVZ459-240000-
/O.CON.KREV.FW.W.0011.170723T2000Z-170724T0400Z/
Mono and Eastern Alpine Counties-
Mineral and Southern Lyon Counties-
329 AM PDT Sun Jul 23 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR MONO AND EASTERN ALPINE COUNTIES AND
WEST CENTRAL NEVADA...

* AFFECTED AREA...Fire Zone 273 Mono and Eastern Alpine Counties 
  and Fire Zone 459 Mineral and Southern Lyon Counties.

* THUNDERSTORMS...A scattered mix of wet and dry thunderstorms is
  expected this afternoon and evening. The thunderstorms will 
  turn wet during the evening. Any dry strikes outside rain cores 
  will have the potential to start new fires.

* OUTFLOW WINDS...up to 50 mph.

* IMPACTS...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause fires to rapidly grow in 
  size and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ270>272-278-NVZ450-453-458-240000-
/O.CON.KREV.FW.W.0011.170723T2200Z-170724T0700Z/
Surprise Valley California-
Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada
Counties-Greater Lake Tahoe Area-Eastern Lassen County-
Western Nevada Sierra Front-West Central Nevada Basin and Range-
Northern Washoe County-
329 AM PDT Sun Jul 23 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
MIDNIGHT PDT TONIGHT FOR NORTHEAST CALIFORNIA AND NORTHWEST
NEVADA...

* AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire 
  Zone 271 Western Lassen/Eastern Plumas/Eastern Sierra/Eastern 
  Nevada Counties, Fire Zone 272 Greater Lake Tahoe Area, Fire 
  Zone 278 Eastern Lassen County, Fire Zone 450 Western Nevada 
  Sierra Front, Fire Zone 453 West Central Nevada Basin and 
  Range and Fire Zone 458 Northern Washoe County.

* THUNDERSTORMS...Isolated to scattered wet and dry thunderstorms
  are expected this afternoon and evening. Any dry lightning 
  strikes may cause new wildfires in the area.

* OUTFLOW WINDS...up to 50 mph in zones 271 and 272 and up to 60 
  mph elsewhere.

* IMPACTS...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause fires to rapidly grow in 
  size and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
515 
WWUS85 KREV 232115
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
215 PM PDT Sun Jul 23 2017

CAZ273-NVZ459-240400-
/O.CON.KREV.FW.W.0011.000000T0000Z-170724T0400Z/
Mono and Eastern Alpine Counties-
Mineral and Southern Lyon Counties-
215 PM PDT Sun Jul 23 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR MONO AND EASTERN ALPINE COUNTIES AND WEST CENTRAL NEVADA...

* AFFECTED AREA...Fire Zone 273 Mono and Eastern Alpine Counties 
  and Fire Zone 459 Mineral and Southern Lyon Counties.

* THUNDERSTORMS...A scattered mix of wet and dry thunderstorms
  will continue this evening. Any dry strikes outside rain cores 
  will have the potential to start new fires.

* OUTFLOW WINDS...up to 50 mph.

* IMPACTS...Lightning can create new fire starts and may combine
  with strong outflow winds to cause fires to rapidly grow in size
  and intensity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ270>272-278-NVZ450-453-458-240700-
/O.CON.KREV.FW.W.0011.170723T2200Z-170724T0700Z/
Surprise Valley California-
Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada
Counties-Greater Lake Tahoe Area-Eastern Lassen County-
Western Nevada Sierra Front-West Central Nevada Basin and Range-
Northern Washoe County-
215 PM PDT Sun Jul 23 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT
FOR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA...

* AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire 
  Zone 271 Western Lassen/Eastern Plumas/Eastern Sierra/Eastern 
  Nevada Counties, Fire Zone 272 Greater Lake Tahoe Area, Fire 
  Zone 278 Eastern Lassen County, Fire Zone 450 Western Nevada 
  Sierra Front, Fire Zone 453 West Central Nevada Basin and 
  Range and Fire Zone 458 Northern Washoe County.

* THUNDERSTORMS...Isolated to scattered wet and dry thunderstorms
  will continue this evening. Any dry lightning strikes may cause
  new wildfires in the area.

* OUTFLOW WINDS...up to 50 mph in zones 271 and 272 and up to 60 
  mph elsewhere.

* IMPACTS...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause fires to rapidly grow in 
  size and intensity.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
555 
WWUS85 KREV 240013
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
513 PM PDT Sun Jul 23 2017

CAZ273-240700-
/O.EXT.KREV.FW.W.0011.000000T0000Z-170724T0700Z/
Mono and Eastern Alpine Counties-
513 PM PDT Sun Jul 23 2017

...RED FLAG WARNING NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR
EASTERN ALPINE COUNTY...

* AFFECTED AREA...Fire Zone 273 Eastern Alpine County.

* THUNDERSTORMS...Thunderstorms will stay mostly east of Mono and
  Alpine Counties through 9 pm. Storms may redevelop between 9 pm
  and midnight from Alpine County northward.

* OUTFLOW WINDS...up to 40 mph.

* IMPACTS...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause a fire to rapidly grow in 
  size and intensity before first responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

NVZ459-240400-
/O.CON.KREV.FW.W.0011.000000T0000Z-170724T0400Z/
Mineral and Southern Lyon Counties-
513 PM PDT Sun Jul 23 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR MINERAL AND SOUTHERN LYON COUNTIES...

* AFFECTED AREA...Fire Zone 459 Mineral and Southern Lyon 
  Counties.

* THUNDERSTORMS...A scattered mix of wet and dry thunderstorms 
  will continue this evening. Any dry strikes outside rain cores 
  will have the potential to start new fires.

* OUTFLOW WINDS...up to 50 mph.

* IMPACTS...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause a fire to rapidly grow in 
  size and intensity before first responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ270-NVZ453-458-240700-
/O.CON.KREV.FW.W.0011.000000T0000Z-170724T0700Z/
Surprise Valley California-West Central Nevada Basin and Range-
Northern Washoe County-
513 PM PDT Sun Jul 23 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT
FOR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA...

* AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire 
  Zone 453 West Central Nevada Basin and Range and Fire Zone 458 
  Northern Washoe County.

* THUNDERSTORMS...Isolated to scattered wet and dry thunderstorms
  will continue this evening. Any dry lightning strikes may cause
  new wildfires in the area.

* OUTFLOW WINDS...up to 60 mph.

* IMPACTS...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause a fire to rapidly grow in 
  size and intensity before first responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ271-272-278-NVZ450-240700-
/O.CON.KREV.FW.W.0011.000000T0000Z-170724T0700Z/
Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada
Counties-Greater Lake Tahoe Area-Eastern Lassen County-
Western Nevada Sierra Front-
513 PM PDT Sun Jul 23 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT
FOR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA...

* AFFECTED AREA...Fire Zone 271 Western Lassen/Eastern 
  Plumas/Eastern Sierra/Eastern Nevada Counties, Fire Zone 272 
  Greater Lake Tahoe Area, Fire Zone 278 Eastern Lassen County 
  and Fire Zone 450 Western Nevada Sierra Front.

* THUNDERSTORMS...Isolated to scattered thunderstorms will stay 
  mostly east of the area through 9 pm but then redevelop between 
  9 pm and midnight. Dry lightning strikes may cause new wildfires
  in the area.

* OUTFLOW WINDS...up to 40 mph.

* IMPACTS...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause a fire to rapidly grow in 
  size and intensity before first responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
388 
WWUS85 KREV 240410
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
910 PM PDT Sun Jul 23 2017

NVZ459-240515-
/O.EXP.KREV.FW.W.0011.000000T0000Z-170724T0400Z/
Mineral and Southern Lyon Counties-
910 PM PDT Sun Jul 23 2017

...RED FLAG WARNING HAS EXPIRED FOR MINERAL AND SOUTHERN LYON
COUNTIES...

Showers and thunderstorms have diminished this evening. Additional
development of one or two storms is possible overnight but the
threat for new starts is greatly diminished.

$$

CAZ270-NVZ453-458-240700-
/O.CON.KREV.FW.W.0011.000000T0000Z-170724T0700Z/
Surprise Valley California-West Central Nevada Basin and Range-
Northern Washoe County-
910 PM PDT Sun Jul 23 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT
FOR NORTHEAST CALIFORNIA AND NORTHWEST NEVADA...

* AFFECTED AREA...Fire Zone 270 Surprise Valley California, Fire 
  Zone 453 West Central Nevada Basin and Range and Fire Zone 458 
  Northern Washoe County.

* THUNDERSTORMS...There is still a threat for isolated dry
  thunderstorms late this evening. Any dry lightning strikes may 
  cause new wildfires in the area.

* OUTFLOW WINDS...up to 35 mph.

* IMPACTS...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause a fire to rapidly grow in 
  size and intensity before first responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

CAZ271>273-278-NVZ450-240700-
/O.CON.KREV.FW.W.0011.000000T0000Z-170724T0700Z/
Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada
Counties-Greater Lake Tahoe Area-Mono and Eastern Alpine Counties-
Eastern Lassen County-Western Nevada Sierra Front-
910 PM PDT Sun Jul 23 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT
FOR THE NORTHERN SIERRA AND SIERRA FRONT AND NORTHEAST CALIFORNIA...

* AFFECTED AREA...Fire Zone 271 Western Lassen/Eastern
  Plumas/Eastern Sierra/Eastern Nevada Counties, Fire Zone 272
  Greater Lake Tahoe Area, Fire Zone 273 Eastern Alpine Counties,
  Fire Zone 278 Eastern Lassen County and Fire Zone 450 Western 
  Nevada Sierra Front.

* THUNDERSTORMS...The threat for isolated dry thunderstorms
  remains late this evening. Any dry lightning strikes may 
  cause new wildfires in the area.

* OUTFLOW WINDS...up to 35 mph.

* IMPACTS...Lightning can create new fire starts and may combine 
  with strong outflow winds to cause a fire to rapidly grow in 
  size and intensity before first responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
356 
WWUS85 KREV 240505
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
1005 PM PDT Sun Jul 23 2017

CAZ270>273-278-NVZ450-453-458-240615-
/O.CAN.KREV.FW.W.0011.000000T0000Z-170724T0700Z/
Surprise Valley California-
Western Lassen/Eastern Plumas/Eastern Sierra/Eastern Nevada
Counties-Greater Lake Tahoe Area-Mono and Eastern Alpine Counties-
Eastern Lassen County-Western Nevada Sierra Front-
West Central Nevada Basin and Range-Northern Washoe County-
1005 PM PDT Sun Jul 23 2017

...RED FLAG WARNING IS CANCELLED FOR NORTHEAST CALIFORNIA AND
NORTHWEST NEVADA...

The National Weather Service in Reno has cancelled the Red Flag 
Warning.

Showers and thunderstorms are still possible through the night 
although coverage of storms is expected to remain at low end 
isolated. While a few starts are still possible, the threat of
more widespread starts has diminished. 

$$

http://weather.gov/reno

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 22, 3:36 AM PDT, 5 hours 33 minutes earlier.

Area forecast discussion, Jul 22, 3:36 AM PDT, 5 hours 33 minutes before
Area Forecast Discussion
National Weather Service Reno NV
336 AM PDT Sat Jul 22 2017

.SYNOPSIS...

Areas of haze from the Detwiler Fire could continue this weekend,
mainly for the Mammoth area. After one more day of dry conditions
today, low pressure off the coast will bring increased moisture
for early next week. Thunderstorms will begin Sunday, with some on
the drier side, before more moisture arrives Monday and Tuesday
with wetting rains and localized flash flooding possible.

&&

.SHORT TERM...

No significant changes were made to the short term forecast.
Moisture and thunderstorm chances will be on the increase on
Sunday and Monday as flow aloft turns southerly between low
pressure off the California coast and an upper ridge centered
over eastern Nevada and Utah. Heat is expected to peak this
weekend with highs 5 to 7 degrees above average, with cooling to
around average early next week as cloud cover increases and the
upper low brings cooler temperatures aloft.

Today looks like the last day free of deep convection (thunderstorms)
although a few high-based cumulus buildups are possible in Mono
County this afternoon with the very warm to hot temperatures.
Sunday, moisture/PWATs begin to increase with mid-level flow
turning more southerly. The slight cooling (increasing instability)
and moistening aloft is expected to combine with a late-day
zephyr to initiate isolated to scattered thunderstorms, with the
highest concentration in western and west-central NV. As Sunday
will be the first day of increasing PWATs/moistening of the
atmosphere and simulated soundings show around 20 kts of storm-
layer flow, storms are likely to be a mix of wet and dry. With
concern for numerous initial fire starts due to the heavy grass
fuel loading and limited rainfall, a fire weather watch will be
issued with the package.

Monday, moisture continues its slowly increase as flow aloft
remains southerly between the trough and ridge. More areal coverage
of scattered thunderstorms is expected due to the increased
moisture, very warm temperatures, and another weak westerly wind
push (for increased convergence for convection) late in the day.
Storms will have an increased chance of producing heavy rain
versus Sunday with the increasing PWATs and sounding profiles
suggesting the possibility for training cells (unidirectional flow
aloft). High temperatures are expected to come down around 3 to 7
degrees on Monday as clouds increase and temperatures aloft cool.
-Snyder

.LONG TERM...Tuesday through Friday...

Low pressure remains along the Northern CA coast on Tuesday,
bringing a vortmax through northern CA/NV on Tuesday afternoon. This
wave will expand thunderstorm coverage and even bring some
organization to the thunderstorms as the exit region of the jet
moves overhead. We have increased chances for thunderstorms on
Tuesday with threats of small hail, gusty winds, and localized heavy
rainfall. Thunderstorms will be on the wet side, with precipitable
water approaching one inch. Flash flooding could be a possibility
especially on recently burned areas.

Low pressure lifts out of the area on Wednesday, with dry southwest
flow returning to the region. Typical breezy afternoon winds will
return with temperatures cooling off a bit to near average mid week.
Temperatures will start to increase again by the end of the week
as the ridge strengthens. Hoon

&&

.AVIATION...

VFR conditions today with areas of haze from fires in California.
Typical breezy west winds expected this afternoon and evening with
gusts up to 20kts.

Thunderstorm potential increases Sunday through Tuesday with
scattered showers and storms possible each day. The usual threats of
gusty winds, small hail and locally heavy rains will apply.
Wallmann/Hoon

&&

.FIRE WEATHER...

Low pressure off the Northern CA coast moves towards the CA coast
over the next couple days, helping to increase monsoonal moisture
Sunday into next week. Sunday will be the first day of thunderstorms
and also a hybrid thunderstorm day with a mix of wet/dry storms
and numerous new lightning fire starts possible. Even though
moisture will be increasing through the day and localized heavy
rainfall will be possible with the strongest storms, we expect to
see isolated to scattered dry lightning strikes for areas of
western Nevada and northeastern CA, especially along and east of
Highway 395.

We have gone ahead and issued a Fire Weather Watch for Sunday as we
have medium confidence that we will see new fires starts from
lightning. Also, recent above normal temperatures and very dry
conditions have combined for very dry and receptive vegetation ahead
of the anticipated lightning. Gusty outflow winds may also be
possible with these storms with gusts up to 40-50 mph. These factors
will contribute to rapid fire spread and potentially extreme fire
behavior. Hoon

&&

.REV Watches/Warnings/Advisories...
NV...Fire Weather Watch from Sunday afternoon through Sunday evening
     NVZ450-453-458-459.

CA...Fire Weather Watch from Sunday afternoon through Sunday evening
     CAZ270-273-278.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 4:08 AM PDTFire Weather WatchREVLassen, Modoc5 hr

Nearby

Red Flag Warnings in California, 2017Red Flag Warnings in Nevada, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.